Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 17, 2019, 9:32 PM CDT for 4 counties in Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2019, 9:32 PM CDT (02:32 UTC)
- Expired
- Apr 17, 2019, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kimble County, TX, Mason County, TX, Menard County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 7:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 15.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 6:11 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 17, 6:11 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 611 PM CDT Wed Apr 17 2019 .AVIATION... /00Z TAFS/ Thunderstorms have yet to develop, but are expected to over the next hour or so, affecting mainly the KBBD and KJCT sites between 00Z and 05Z tonight. Some of the storms will be strong to severe, so have kept the TEMPO groups going for these sites with gusty winds and reduced visibilities. Otherwise, west to southwest winds this evening will turn northwest later tonight as a cold front moves through, then to the north and increase into the 20 to 35 knot range, with VFR conditions. 20 && .PREV DISCUSSION... /issued 248 PM CDT Wed Apr 17 2019/ SHORT TERM... (Tonight and Thursday) All eyes really focused on tonight and not going to deviate much from the general idea that SPC has for the area. Dryline has moved into West Central Texas this afternoon, but best wind speeds have stayed across the Permian Basin and the far western Concho Valley and Big Country so far. With only weak westerly winds, dewpoints have only dropped into the 40s across the western portions of the area and remain in the 50s/60s across the Heartland and Hill Country. Latest hi-res models suggest that the dryline will stall and shift a little farther west early this evening as the convergence increases. Not sure it will make it all the way back to San Angelo and Abilene, but its not gonna be too far away. Have brought the mention of storms back farther west this evening, and inserted the mention of severe into the Heartland and Hill Country areas mainly southeast of a Coleman to Junction line. Upper level low set to spin into the area late this evening as well, with some high based showers and storms across Far West Texas and New Mexico this afternoon. This will also move east towards West Central Texas this evening, and although it will not be severe, cant rule out a stray shower or storm surviving to reach locations such as Sterling City, Sweetwater, and Haskell. Thus, have added some small POPs across even the western Concho Valley and Big Country. Cold front surges south in the wake of the upper trough, with north winds surging south across the entire area by sunrise Thursday morning. Gusty north winds with highs in the 70s for most locations on Thursday. LONG TERM... (Thursday Night through Wednesday) Looks like mainly dry weather and warm temperatures through this weekend. Highs will be mainly in the mid 80s to around 90 Saturday and Sunday. Looks like for Tuesday and Wednesday, next upper level trough(possibly slow moving), a stationary front, low level moisture returning and increasing PW values to 1 to 1.5 inches will bring a period or two of convection to West Central Texas. The ECWMF is slower with the upper level storm system(closed 500 MB low) which would mean possible heavier rainfall for our area. For now, going with chance Pops, but will probably have to be increased if the medium range models continue on the wet side. Also, maybe a little severe weather potential due to at least moderate elevated instability in place, along with a surface boundary just to our south, but still to far out to get into details. Expect cooler temperatures by early next week with highs in the mid 70 to lower 80s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 72 48 73 / 20 10 0 0 San Angelo 54 75 46 78 / 20 5 0 0 Junction 54 75 46 80 / 50 0 0 0 Brownwood 55 72 47 74 / 50 10 0 0 Sweetwater 54 72 48 74 / 20 10 0 0 Ozona 53 76 46 80 / 20 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 17, 2:32 PM CDT, 7 hours before
Hazardous Weather Outlook National Weather Service San Angelo TX 232 PM CDT Wed Apr 17 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 232 PM CDT Wed Apr 17 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe storms are possible across portions of West Central Texas, mainly southeast of a Sonora to Coleman line. Very large hail will be the primary threat, with a few storms capable of producing hail larger than golf balls. Damaging winds will also be possible, and although unlikely, an isolated tornado can not be ruled out. Isolated storms will develop early this evening, and become more widespread as they move east towards locations such as San Saba and Mason. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 17, 6:47 PM CDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service San Angelo TX 647 PM CDT Wed Apr 17 2019 TXZ140-154-180045- McCulloch TX-Brown TX- 647 PM CDT Wed Apr 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN...SOUTHERN MCCULLOCH AND NORTHWESTERN SAN SABA COUNTIES UNTIL 745 PM CDT... At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near Brady Lake, or near Brady, moving northeast at 15 mph. Nickel size hail and wind gusts of 50 mph will be possible with this storm. Locations impacted include... Brady, Placid, Brady Lake, Rochelle and Us-190 Near The Mcculloch- San Saba County Line. LAT...LON 3100 9943 3113 9950 3145 9909 3116 9909 TIME...MOT...LOC 2346Z 237DEG 14KT 3109 9940 sn
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 64 min |
| Apr 17, 7:47 PM CDT | Special Weather Statement | SJT | Sutton | 28 min |
| Apr 17, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 42 min |
| Apr 17, 8:04 PM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 56 min |
| Apr 17, 8:05 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 25 min |
| Apr 17, 8:10 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 22 min |
| Apr 17, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 49 min |
| Apr 17, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 26 min |
| Apr 17, 8:38 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, San Saba | 54 min |
| Apr 17, 8:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 61 min |
| Apr 17, 8:54 PM CDT | Areal Flood Advisory | SJT | Menard | 51 min |
| Apr 17, 9:04 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 56 min |
| Apr 17, 9:07 PM CDT | Special Weather Statement | SJT | Kimble, Mason | 23 min |
| Apr 17, 9:08 PM CDT | Areal Flood Advisory | SJT | McCulloch | 52 min |
| Apr 17, 9:30 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 60 min |
| Apr 17, 9:39 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 47 min |
| Apr 17, 10:12 PM CDT | Areal Flood Advisory | SJT | San Saba | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.